MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TURON SHOULDER; NECK, HUMERAL, NEUTRAL

ENCORE MEDICAL L.P. TURON SHOULDER; NECK, HUMERAL, NEUTRAL
Model Number 520-00-000
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/09/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to an infection.The surgeon removed the implants as part of 2 stage revision for infection.
 
Additional Manufacturer Narrative
The reason for this revision surgery was to remove implants as part of 2 stage revision for infection.The in-vivo length of patient service for the implant was 56 days.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.The root cause of this complaint was a revision surgery due to a 2 stage revision for an infection.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TURON SHOULDER
Common Device Name
NECK, HUMERAL, NEUTRAL
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key7080285
Report Number1644408-2017-01091
Device Sequence Number1156966
Product Code KWS
UDI-Device Identifier00888912024884
UDI-Public(01)00888912024884
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K080402
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/27/2023
Device Model Number520-00-000
Device Catalogue Number520-00-000
Device Lot Number878C1703
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer12/06/2017
Initial Report FDA Received Date12/04/2017
Supplement Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-01-006, LOT 533G1022; 520-46-016, LOT 917C1090
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR